MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT
Model Number DADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered low and out of range since 21-dec-2020, but patient results were still reported.It is unknown if qc recovered in range from 14-dec-2020 through 20-dec-2020.Siemens is investigating the issue.Mdrs 9610806-2021-00010, 9610806-2021-00012, 9610806-2021-00013, 9610806-2021-00014, 9610806-2021-00015, 9610806-2021-00016 were filed for discordant results obtained on 14-dec-2020, 17-dec-2020, 18-dec-2020, 21-dec-2020, 22-dec-2020, and 23-dec-2020, respectively.
 
Event or Problem Description
Discordant, falsely low activated partial thromboplastin time (aptt) results were obtained on multiple patient samples between (b)(6) 2020 and (b)(6) 2020 on a bcs xp system using dade actin activated cephalostatin reagent.The discordant results were reported to the physician(s).The samples were repeated for aptt on the same bcs xp system using pathromtin sl reagent, recovering higher.The higher results were reported, as the correct results, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low activated partial thromboplastin time (aptt) results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00011 on 18-jan-2021.Additional information (21-jan-2021): siemens investigated the short recovery of quality controls (qc) with dade actin activated cephaloplastin reagent reported by the customer.The investigation concluded that qc recovered acceptably in range.Reagent handling issues cannot be ruled out as a potential cause of the customer's out of range qc results, as the customer's qc recovery varied day by day.Differences in activated partial thromboplastin time (aptt) results are expected when using different aptt reagents, as each reagent has its own reference range.The patient results obtained with dade actin activated cephaloplastin reagent and the results obtained with pathromtin sl reagent compare well with each other, as the results recovered either both short or both prolonged.However, the customer reported patient results when qc recovered out of range.The cause of the event is a use error.The reagent is performing according to specification.No further evaluation of this device is required.Supplemental mdrs 9610806-2021-00010_s1, 9610806-2021-00012_s1, 9610806-2021-00013_s1, 9610806-2021-00014_s1, 9610806-2021-00015_s1, and 9610806-2021-00016_s1 were also filed for the additional information obtained on 21-jan-2021.

Brand Name
DADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT
Common Device Name
DADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key11187905
Report Number9610806-2021-00011
Device Sequence Number19745040
Product Code GFO
UDI-Device Identifier00842768003851
UDI-Public00842768003851
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K760318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberDADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT
Device Catalogue Number10445711
Device Lot Number557602
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1